MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number RLT311417
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Aneurysm expansion (4597)
Date of Event 08/07/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
B7: patient medical history includes but is not limited to: stroke, hypercholesterolemia, hypertension, renal insufficiency, valvular heart disease, cardiac arrhythmia, history of type ii endoleak and previous treatment for type ii endoleak.D10: no patient medications were provided.The gore® excluder® aaa endoprosthesis instructions for use (ifu) states, adverse events that may occur and/or require intervention include, but are not limited to endoleak, aneurysm enlargement and death.Per ifu, users are made aware of the risks associated with type ii endoleaks and are instructed to consider the risks and benefits discussed in the ifu for each patient before using the devices.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
On (b)(6) 2016, this patient underwent endovascular treatment of an abdominal aortic aneurysm with a maximum diameter of 70mm; and was implanted with gore excluder aaa endoprosthesis.The patient tolerated the procedure and was discharged from the hospital on (b)(6) 2015.On (b)(6) 2016, the patient underwent follow-up computed tomography angiography (cta) which reported the maximum diameter of the aneurysm measured 61mm.On (b)(6) 2023, the patient underwent follow-up computed tomography angiography (cta) which reported the maximum diameter of the aneurysm measured 77mm.On (b)(6) 2023, it was reported that the patient had an enlarging aneurysm due to a type ii endoleak.This same date the patient underwent an exploratory laparotomy, open aortic endoleak repair, ligation of multiple lumbar vessels and ligation of the inferior mesenteric artery.The patient tolerated the procedure.On (b)(6), it was reported that the patient expired.A cause of death for the patient was not provided.The study site reported additional details as follows: yes the procedure resolved the endoleak but the patient was discharged to home with hospice after not doing well after the open procedure due to a failure to thrive.The patient had developed dementia over the years which severely worsened after the procedure, (ie wasn¿t eating well) and the provider didn¿t think he was going to make it through the recovery at discharge.A cause of death was not known, however it was expected.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL PHOENIX 2 B/P
32470 n. north valley parkway
phoenix AZ 85085
Manufacturer Contact
laura crawford
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key17738897
Report Number3007284313-2023-02755
Device Sequence Number20206944
Product Code MIH
UDI-Device Identifier00733132619092
UDI-Public00733132619092
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/26/2018
Device Catalogue NumberRLT311417
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/06/2023
Initial Report FDA Received Date09/13/2023
Date Device Manufactured10/27/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexMale
Patient Weight90 KG
Patient RaceWhite